Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 30, NWS Charleston, WV

March 19, 20125 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Mar 19, 2012, 7:45 PM EDT for 5 counties in West Virginia. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2012, 7:45 PM EDT (23:45 UTC)
Expired
Mar 19, 2012, 8:30 PM EDT
In force
45 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Barbour County, WV, Harrison County, WV, Lewis County, WV, Randolph County, WV, Upshur County, WV

The radar

The Charleston,WV radar (KRLX), 165 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 8:02 PM EDTHAIL 1Volga, WVSPOTTER REPORTED QUARTER SIZED HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
552 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WUUS51 KRLX 192345
SVRRLX
WVC001-033-041-083-097-200030-
/O.NEW.KRLX.SV.W.0030.120319T2345Z-120320T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
745 PM EDT MON MAR 19 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BARBOUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF AUDRA STATE PARK...
  SOUTHEASTERN HARRISON COUNTY IN WEST VIRGINIA...
  NORTHEASTERN LEWIS COUNTY IN WEST VIRGINIA...
  NORTH CENTRAL RANDOLPH COUNTY IN WEST VIRGINIA...
  NORTHEASTERN UPSHUR COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF BUCKHANNON...

* UNTIL 830 PM EDT

* AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 7 MILES NORTH OF BUCKHANNON...AND MOVING
  SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BELINGTON.

.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3905 7987 3885 8004 3906 8036 3921 8023
TIME...MOT...LOC 2345Z 304DEG 10KT 3908 8020

$$
2 follow-up statements
542 
WWUS51 KRLX 200013
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 PM EDT MON MAR 19 2012

WVC033-200023-
/O.CAN.KRLX.SV.W.0030.000000T0000Z-120320T0030Z/
HARRISON WV-
813 PM EDT MON MAR 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON COUNTY
IS CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3898 8024 3915 8010 3905 7987 3885 8004
TIME...MOT...LOC 0013Z 304DEG 10KT 3904 8012

$$

WVC001-083-097-200030-
/O.CON.KRLX.SV.W.0030.000000T0000Z-120320T0030Z/
RANDOLPH WV-BARBOUR WV-UPSHUR WV-
813 PM EDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN UPSHUR...SOUTHERN BARBOUR AND NORTH CENTRAL RANDOLPH
COUNTIES...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR VOLGA...OR NEAR AUDRA STATE
PARK...MOVING SOUTHEAST AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OVERHILL...ELLAMORE...JUNIOR AND BELINGTON

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3898 8024 3915 8010 3905 7987 3885 8004
TIME...MOT...LOC 0013Z 304DEG 10KT 3904 8012

$$
569 
WWUS51 KRLX 200028
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
828 PM EDT MON MAR 19 2012

WVC001-083-097-200038-
/O.EXP.KRLX.SV.W.0030.000000T0000Z-120320T0030Z/
RANDOLPH WV-BARBOUR WV-UPSHUR WV-
828 PM EDT MON MAR 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UPSHUR...SOUTHERN
BARBOUR AND NORTH CENTRAL RANDOLPH COUNTIES WILL EXPIRE AT 830 PM
EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3898 8024 3915 8010 3905 7987 3885 8004
TIME...MOT...LOC 0028Z 304DEG 10KT 3902 8008

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:53 PM EDT, 3 hours 52 minutes earlier.

Area forecast discussion, Mar 19, 3:53 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
353 PM EDT MON MAR 19 2012

.SYNOPSIS...
RIDGING ALOFT AND SLIGHTLY DRIER AIR TUESDAY THROUGH THURSDAY. LOW
PRESSURE SYSTEM HITS THE AREA FRIDAY THROUGH SATURDAY.  HIGH
PRESSURE WITH DRIER AIR EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
BEGINNING TO SEE CONVECTION FIRE ALONG ONE OF THE
BOUNDARIES...WITH STORMS IN C AND SE OH. EXPECT THIS TREND TO CONT
AND EXPAND FURTHER SE INTO CENTRAL LOWLANDS AND CENTRAL MTNS.
THERE IS AN ABUNDANCE OF SUBSIDENCE ARND H7 EVIDENT WITH A SLIVER
OF A PLUME ORIENTED WITH THIS BOUNDARY. HAVE USED RUC/NAM
DEPICTION OF THIS PLUME FOR PLACEMENT OF POPS. WENT HIGH CHC FOR A
FEW HRS LATE THIS AFTN IN SE OH...THRU CENTRAL WV. ANYTHING THAT
DOES FORM WILL TRY TO TRAIN GIVEN CORFIDI VECTORS/THICKNESS AMID
PW 1 TO 1.25 INCHES. 1 HR FFG WAY BELOW AN INCH NORTHERN HALF OF
CWA. ACTIVITY SHOULD WANE THIS EVE THOUGH AS THIS SHIFTS INTO
NORTHERN CWA.

MDLS INSIST ON BRINGING IN AN ABUNDANCE OF MID AND HI LVL MOISTURE
OVERNIGHT WHICH MAY MITIGATE FG FORMATION TO AN EXTENT.

UPR RIDGING EXPANDS NORTH TOMORROW...PROVIDING FOR A MAINLY DRY
BUT WARM DAY. EXCEPTION BEING MTNS WHERE PROXIMITY TO UPR
DISTURBANCE MAY SPARK OFF SOME SHRA/TSRA AND HAVE INCLUDED CHC
POPS TO ACCOUNT FOR THIS.

WENT ON HIGH SIDE OF GUIDANCE FOR LOWS AND A SPLIT FOR MAXT
TOMORROW. LOW TO PERHAPS A FEW MID 80S LOOK GOOD.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
5H RIDGE BUILDS OVERHEAD...WITH SFC HIGH CENTERED JUST OFF OF THE
EASTERN SEABOARD. THROUGH THE PERIODS WE WILL SEE ONLY A MODEST
DRYING TREND OF THE OVERALL ATMOSPHERIC COLUMN AS A SOUTHERLY FLOW
HELPS KEEP THE MOISTURE INFLUX TRAIN GOING.

CLOUDS WILL BE ON THE INCREASE BY LATE THURSDAY AS SOUTHERN PLAINS
CUTOFF LOW APPROACHES FROM THE WEST. NAM LOOKED A TAD TOO DRY AS FAR
AS MOISTURE FIELDS WERE CONCERNED. ECMWF AND GFS IN FAIRLY CLOSE
AGREEMENT IN  IN TRANSITIONING CUTOFF LOW ACROSS THE MIDWEST AND
WERE IN GENERAL AGREEMENT WITH THE MOISTURE FIELDS. FOLLOWED TRENDS
PRESENTED BY THE GFS AND ECMWF MODELS.

FOR BOTH WEDNESDAY AND THURSDAY KEPT ISOLD AFTERNOON POPS IN OVER
THE ELEVATED TERRAIN. FORECASTED SPREAD IN MAX-MIN GUIDANCE TEMPS
SMALL AND MADE MINIMAL CHANGES TO INHERITED PACKAGE.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
UPPER RIDGE HOLDS OFF CLOSED SOUTHERN STREAM UPPER LOW TO THE W LONG
ENOUGH TO KEEP THE WEATHER DRY INTO FRI...SAVE PERHAPS FOR SCATTERED
DIURNAL CONVECTION.  THE LEADING EDGE OF THE UPPER LOW...TRAVELING
THROUGH A LONG WAVE RIDGE /REX BLOCK/ MAY GET CLOSE ENOUGH TO W
PORTION OF FCST AREA AT RIGHT TIME OF DAY LATE FRI TO ENHANCE
DIURNAL CONVECTION.

DESPITE TIMING UNCERTAINTIES USUALLY ASSOCIATED WITH REX
BLOCK...MODELS APPEAR TO BE IN EVEN BETTER AGREEMENT THAN YESTERDAY
ON UPPER LOW MOVING THROUGH SAT AND SAT NT...SO THIS IS WHEN THE
CHANCE FOR PRECIPITATION IS HIGHEST.  CONVECTION SHOULD BE MORE
WIDELY SCATTERED SUN AS THE UPPER SYSTEM MOVES AWAY FROM THE AREA
AND TO THE MID ATLANTIC OR SE COAST...DEPENDING UPON THE MODEL.  DRY
WEATHER WILL THEN ENSUE TO START THE NEW WORK WEEK PER UPPER
RIDGING IN WAKE OF THE SYSTEM...AND SURFACE HIGH PRESSURE BUILDING
IN.

BLENDED IN CONSALL AND SOME HPC ON TEMPERATURES...WHICH REFLECT
SLOWER COOL DOWN SO GENERALLY HIGHER VALUES.  EVEN WITH VALUES
LOWERING WITH TIM...TEMPERATURES WILL REMAIN ABOVE NORMAL INTO EARLY
NEXT WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
4 TO 6KFT CU FIELD THIS AFTN ACROSS THE AREA. LINGERING LLVL
BOUNDARIES IN COMBINATION WITH DAYTIME HEATING SERVING AS FOCUS
FOR SHRA/TSRA THIS AFTN. CORRIDOR FROM SE OH INTO CENTRAL WV
STANDS BEST CHC OF SEEING THIS. HOWEVER CHC NOT HIGH ENOUGH TO
INCLUDE IN ANY TAF SITES ATTM OTHER THAN CB MENTION. EXPECT LOCAL
IFR VSBY IN ANY CONVECTION THOUGH.

EXTENT OF CLS TONIGHT UNCERTAIN. SHOULD CLDS NOT BE AS PREVALENT
THEN IFR/LIFR DENSE FOG OVERNIGHT...MAINLY RIVER VALLEYS AND AREAS
THAT RECEIVED RAIN LAST NIGHT AND THIS MORNING.

DRIER DAY ON TUES COURTESY OF UPR RIDGING ALOFT. HOWEVER SOME AFTN
CONVECTION POSSIBLE IN MTNS AS UPR DISTURBANCE PASSES TO THE E.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: EXTENT OF CONVECTION THIS AFTN/EVE MAY BE
LESS THAN FCST. DEVELOPMENT/LOCATION OF ANY FOG LATE TONIGHT WILL
BE DEPENDENT ON THE AMOUNT OF CLEARING THAT CAN TAKE PLACE.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    M    H    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z TUESDAY...
NO WIDESPREAD IFR EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/TRM/30
NEAR TERM...30
SHORT TERM...KMC
LONG TERM...TRM
AVIATION...30
Hazardous weather outlook, Mar 19, 4:17 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
417 PM EDT MON MAR 19 2012

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013-024>026-033>035-
202030-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
417 PM EDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A LOW PRESSURE SYSTEM IS LIKELY TO BRING SHOWERS AND THUNDERSTORMS
TO THE AREA THIS WEEKEND. THESE STORMS COULD BRING EXCESSIVE
RAINFALL...LARGE HAIL...AND / OR DAMAGING WIND LATE FRIDAY AND /
OR SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>032-036>040-046-
047-202030-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
417 PM EDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...TONIGHT.

THE STRONGEST OF THE THUNDERSTORMS SCATTERED ABOUT SOUTHEAST OHIO
AND NORTHERN AND CENTRAL WEST VIRGINIA INTO THIS EVENING...CAN
BRING LARGE HAIL AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A LOW PRESSURE SYSTEM IS LIKELY TO BRING SHOWERS AND THUNDERSTORMS
TO THE AREA THIS WEEKEND. THESE STORMS COULD BRING EXCESSIVE
RAINFALL...LARGE HAIL...AND / OR DAMAGING WIND LATE FRIDAY AND /
OR SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Special weather statement, Mar 19, 5:59 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
559 PM EDT MON MAR 19 2012

OHZ076-WVZ010-011-192230-
PLEASANTS WV-TYLER WV-WASHINGTON OH-
559 PM EDT MON MAR 19 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...
PLEASANTS AND TYLER COUNTIES...

AT 552 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
ST. MARYS...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR MATAMORAS AROUND 615 PM...SISTERSVILLE AROUND
620 PM...POINT LOOKOUT AROUND 625 PM AND ARVILLA AROUND 630 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3952 8081 3934 8097 3934 8100 3953 8128
      3959 8123 3958 8104 3955 8103 3959 8097
Local storm report, Mar 19, 6:02 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
602 PM EDT MON MAR 19 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             WAVERLY                 39.30N 81.34W
03/19/2012  U1.00 INCH       WOOD               WV   PUBLIC

&&

NNNN
Special weather statement, Mar 19, 6:29 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
629 PM EDT MON MAR 19 2012

OHZ076-WVZ010-011-019-020-192315-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-
629 PM EDT MON MAR 19 2012

...A STRONG THUNDERSTORM WILL AFFECT DODDRIDGE...EAST CENTRAL
WASHINGTON...NORTHEASTERN RITCHIE...PLEASANTS AND TYLER COUNTIES...

AT 625 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
MIDDLEBOURNE...MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR MIDDLEBOURNE AROUND 640 PM...WICK AROUND 645
PM...MOUNTAIN AROUND 655 PM...ALMA AROUND 700 PM...LIMA AROUND 705 PM
AND CANTON AROUND 715 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3938 8054 3917 8075 3947 8119 3958 8108
      3958 8104 3957 8103 3955 8103 3960 8097
Local storm report, Mar 19, 6:38 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
638 PM EDT MON MAR 19 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             SISTERSVILLE            39.55N 80.95W
03/19/2012  U0.88 INCH       TYLER              WV   PUBLIC

&&

NNNN
Special weather statement, Mar 19, 6:54 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
654 PM EDT MON MAR 19 2012

WVZ020-030-031-039-192330-
DODDRIDGE WV-HARRISON WV-LEWIS WV-UPSHUR WV-
654 PM EDT MON MAR 19 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEWIS...NORTHERN
UPSHUR...SOUTHEASTERN DODDRIDGE AND SOUTHWESTERN HARRISON COUNTIES...

AT 648 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF WESTON...MOVING SOUTHEAST AT 30 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR JACKSON MILL AROUND 700 PM...JANE LEW AROUND
705 PM...HORNER AROUND 715 PM...LORENTZ AROUND 720 PM...BUCKHANNON
AROUND 725 PM AND OVERHILL AROUND 730 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
94 AND 109.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3883 8024 3911 8069 3926 8055 3901 8007
Special weather statement, Mar 19, 7:43 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
743 PM EDT MON MAR 19 2012

WVZ031-039-040-200015-
BARBOUR WV-HARRISON WV-UPSHUR WV-
743 PM EDT MON MAR 19 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN UPSHUR...
SOUTHEASTERN HARRISON AND SOUTHERN BARBOUR COUNTIES...

AT 733 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
BUCKHANNON...MOVING SOUTHEAST AT 20 MPH.

THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR VOLGA AROUND 755 PM...AUDRA STATE PARK AROUND
810 PM AND BELINGTON AROUND 815 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3897 7995 3894 8009 3903 8032 3910 8030
      3911 8033 3921 8027 3910 7987

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 11:06 PM EDTSpecial Weather StatementRLXWirt39 min
Mar 18, 11:23 PM EDTSevere Thunderstorm WarningRLXJackson, Wood30 min
Mar 18, 11:44 PM EDTSpecial Weather StatementRLXRoane31 min
Mar 19, 12:13 AM EDTSpecial Weather StatementRLXBraxton32 min
Mar 19, 1:20 AM EDTSpecial Weather StatementRLXPleasants, Tyler25 min
Mar 19, 2:07 AM EDTSevere Thunderstorm WarningRLXWood38 min
Mar 19, 3:18 AM EDTSpecial Weather StatementRLXJackson27 min
Mar 19, 3:28 AM EDTSpecial Weather StatementRLXClay32 min
Mar 19, 4:05 AM EDTSpecial Weather StatementRLXRoane25 min
Mar 19, 4:11 AM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Roane49 min
Mar 19, 4:41 AM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Wirt34 min
Mar 19, 5:17 AM EDTSpecial Weather StatementRLXJackson, Roane28 min
Mar 19, 9:42 AM EDTSpecial Weather StatementRLXClay, Fayette, Kanawha, Nicholas2 hr
Mar 19, 4:35 PM EDTSpecial Weather StatementRLXWood25 min
Mar 19, 5:13 PM EDTSpecial Weather StatementRLXRitchie47 min
Mar 19, 5:24 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Wood36 min
Mar 19, 5:59 PM EDTSpecial Weather StatementRLXTyler31 min
Mar 19, 6:29 PM EDTSpecial Weather StatementRLXDoddridge, Tyler46 min
Mar 19, 6:54 PM EDTSpecial Weather StatementRLXUpshur36 min
Mar 19, 7:03 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Lewis, Upshur27 min
Mar 19, 7:43 PM EDTSpecial Weather StatementRLXBarbour32 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.